More than 100,000 bottles of ValuHealth Extra Strength Acetaminophen have been recalled after a labeling error caused the medication’s bottles to display the name of a different pain reliever, raising concerns about potential confusion among consumers.

By yourNEWS Media Newsroom

A pharmaceutical distributor is recalling 100,134 bottles of over-the-counter acetaminophen sold under the ValuHealth brand after discovering that the medication’s inner bottle labels incorrectly identify the product as a nighttime pain reliever, according to a recall listed by the U.S. Food and Drug Administration.

The recall involves ValuHealth Extra Strength Pain Relief Acetaminophen, containing 500 milligrams per caplet, distributed nationwide by Prodose Inc., based in Ronkonkoma, New York. The medication was manufactured in India.

According to the FDA’s enforcement report, the outer packaging correctly identifies the medication as ValuHealth Extra Strength Pain Relief Acetaminophen 500 mg, but the label attached to the bottle incorrectly reads ValuHealth Extra Strength Pain Relief PM.

The labeling discrepancy could confuse consumers about which medication they are taking, particularly because nighttime pain relief products may contain additional active ingredients.

The affected product was sold in bottles containing 40 caplets and is identified by lot number P260252, with an expiration date of April 30, 2029.

Its Universal Product Code is 850026889000.

The FDA classified the recall as Class III, its lowest recall risk category, indicating that use of or exposure to the affected product is unlikely to cause adverse health consequences.

The recall was listed Oct. 26 and involves products distributed throughout the United States.

The problem concerns incorrect labeling rather than a reported defect in the acetaminophen itself. The available recall information does not indicate that the medication contains the wrong active ingredient or dosage strength.

However, accurate labeling is important because acetaminophen is found in numerous prescription and over-the-counter medications, including products marketed for colds, flu symptoms and nighttime pain relief.

Consumers who mistakenly believe they are taking a different formulation could misunderstand the medication’s ingredients or directions.

Acetaminophen is commonly used to relieve headaches, muscle aches, minor arthritis pain and fever.

The medication is generally safe when taken according to its directions, but excessive doses can cause serious liver damage.

The FDA advises consumers to avoid taking multiple products containing acetaminophen simultaneously unless directed by a health care professional, because combining medications can result in an accidental overdose.

The maximum recommended daily amount for adults is 4,000 milligrams from all medications combined, although some product labels and medical professionals recommend lower limits.

People with liver disease or those who regularly consume alcohol should consult a health care professional before using acetaminophen.

Consumers who purchased ValuHealth Extra Strength Pain Relief Acetaminophen should examine both the outer carton and the bottle label for discrepancies.

Those with the recalled lot should avoid using the product until they obtain guidance from a pharmacist, retailer or the distributor.

The recall is distinct from a separate October recall involving more than 112,000 bottles of Amazon-branded acetaminophen following complaints about discolored tablets.

That earlier recall involved different products, lot numbers and a separate manufacturer.

The ValuHealth recall highlights the importance of verifying medication packaging, particularly when an outer carton and inner bottle display different product names.

Consumers can review the FDA’s recall database for additional information or contact the agency at 1-888-INFO-FDA (1-888-463-6332).

The FDA has not identified any reported illnesses or injuries associated with the ValuHealth labeling error in the publicly available recall information.

Original article